Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 40, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 16, 2014, 4:01 PM CDT for Holmes County, Washington County, Florida. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2014, 4:01 PM CDT (21:01 UTC)
- Expired
- Sep 16, 2014, 6:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WGUS52 KTAE 162101 FFWTAE FLC059-133-162300- /O.NEW.KTAE.FF.W.0040.140916T2101Z-140916T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 PM CDT TUE SEP 16 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... NORTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 600 PM CDT * AT 359 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRYVILLE...HICKORY HILL...GRITNEY AND CERROGORDO PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS. REMEMBER...TURN AROUND...DON'T DROWN. && LAT...LON 3085 8571 3073 8585 3083 8595 3087 8588 $$ 11-MOORE
1 follow-up statement
182 WGUS72 KTAE 162250 FFSTAE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 PM CDT TUE SEP 16 2014 FLC059-133-162300- /O.EXP.KTAE.FF.W.0040.000000T0000Z-140916T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOLMES FL-WASHINGTON FL- 550 PM CDT TUE SEP 16 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR NORTHWESTERN WASHINGTON AND CENTRAL HOLMES COUNTIES... LAT...LON 3085 8571 3073 8585 3083 8595 3087 8588 $$ 11-MOORE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:50 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 16, 2:50 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT Tue Sep 16 2014
.Near Term [Through Tonight]...
After the lull this morning, activity had picked up with
thunderstorms moving south from the northwest. The cold front
located in central Alabama and Georgia will push through our area
tonight. Showers will linger through the evening with clearing by
early morning. There is plenty of moisture in the atmosphere and the
12Z sounding had a PWAT of 2.29 inches, which is 138 percent above
normal. Heavy rainfall is possible and should storms stall, low
lying areas could see flooding.
.Short Term [Wednesday Through Thursday Night]...
A weak frontal boundary will move through the region on Wednesday
bringing some much needed drier air to the region, though very
little in the way of cooler air. As this drier air overspreads the
region through Thursday, expect rain chances to drop to near zero
with partly cloudy skies. High temperatures generally in the upper
80s to lower 90s can be expected, though the big story will be the
drop in humidity.
.Long Term [Friday Through Tuesday]...
By Friday, the mid level pattern begins to stagnate as models show
an upper low cutting off across Northeastern Florida as a weak
ridge builds across the Mid Atlantic States. This type of pattern
will keep partly to mostly skies in place through the weekend with
moderate easterly flow. Low end rain chances can be expected,
especially across the eastern portions of the region.
Late Sunday and into Monday the pattern across the CONUS becomes
highly amplified with a deepening trough across the Eastern US
and a large ridge across the western states. As this pattern
amplifies, the models diverge in whether a cold front will make
its way into the Gulf Coast States and possibly beyond. The 16/12z
Euro stalls the boundary across our region as the main mid and
upper level support lifts out into New England whereas the 16/00z
and 16/12z GFS had some degree of frontal passage late in the
period. Climatology in late September would argue against a front
clearing the forecast area, so will lean closer on a solution
supported by the latest Euro for late in the period.
&&
.Aviation...
[Through 18Z Wednesday]
MVFR conditions this afternoon at all terminals with ceilings
between 1000 to 2500 feet. Brief periods of IFR visibilities are
possible during thunderstorms. Mentioned fog at ABY, DHN and VLD
near sunrise. Confidence of IFR conditions and fog is highest at
VLD. After sunrise VFR at all terminals.
&&
.Marine...
After a brief increase in winds this afternoon, relatively light
winds are expected across the marine area through the remainder of
the week. Winds will shift to easterly and increase to moderate
levels on Saturday as high pressure builds down the Atlantic
seaboard.
&&
.Fire Weather...
Soil moisture and relative humidity will be high this week,
keeping red flag concerns at a minimum.
&&
.Hydrology...
Slow moving storms will continue to deliver locally heavy rainfall
across the region through today. Localized rainfall amounts of 3
to 4 inches could cause minor flooding of low lying areas. This
rainfall will cause some rises of the smaller creeks and streams,
though all rivers should remain well below flood stage.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 91 69 91 68 / 50 10 10 10 10
Panama City 74 91 71 90 70 / 50 10 10 10 10
Dothan 69 90 65 88 65 / 30 10 10 10 10
Albany 69 91 66 88 65 / 40 10 10 10 10
Valdosta 69 90 66 91 66 / 60 20 10 10 10
Cross City 70 89 70 92 69 / 60 50 10 10 10
Apalachicola 73 87 74 88 73 / 50 20 10 10 10
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...WESTON
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...WESTON
MARINE...GODSEY
FIRE WEATHER...WESTON
HYDROLOGY...WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:00 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 13 hr |
| Sep 16, 2:22 PM CDT | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Washington | 113 min |
| Sep 16, 2:42 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Holmes, Jackson, Washington | 3 hr |
| Sep 16, 2:46 PM CDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 59 min |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.